MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision of tm reverse shoulder.Glenoid baseplate had become loose.One glenoid screw was found to have broken into two.The patient had an infected skin lesion treated 3 weeks prior.Baseplate loosening was discovered one week ago.Surgeon mentioned that infected skin lesion and the fact the patient is a farmer with high physical demands may have contributed to the baseplate loosening.
 
Additional Manufacturer Narrative
Concomitant medical products: anatomical shoulder reverse, screw system, 4.5-36: catalog#: 01.04223.036, lot#: 3043248; base plate uncemented: catalog#: 00-4349-038-11, lot#: 64556002; 40mm glenosphere: catalog#: 00-4349-040-11, lot#: 64032723; 40mm +0mm offset poly liner: catalog#: 00-4349-040-00, lot#: 64560444.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00154.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Devices are used for treatment.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the histopathology reported mild pale histiocytic infiltrate, suggestive of prosthesis wear; degenerative changes; no evidence of infection.A definitive root cause cannot be determined for loosening.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-42
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13769460
Report Number0009613350-2022-00155
Device Sequence Number17409082
Product Code KWS
UDI-Device Identifier00889024483057
UDI-Public(01)00889024483057(17)250228(10)3021386
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number01.04223.042
Device Lot Number3021386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale